Patient :My son was diagnosed with influenza this morning and given Tamiflu. I have already given him two doses of Tamiflu 3ml each time. He is 3 years old. He is still having high fever of 39.6C . This is after giving him Panadol. Should I panic and take him to the hospital?
Thank you for contacting ask the doctor.
High fever in a child should not be taken lightly as it may cause febrile seizures which could cause damage to the child's brain. Paracetamol may take half an hour to start working. You could start the cold compress to bring the temperature of your child down. In case the temperature does not reduce I recommend a visit to your pediatrician. There could be a possibility of a secondary bacterial infection and your child may require antibiotics. The main aim is to keep the temperature down and not letting it increase.
Hope this information was useful.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.